Alert archive / Missouri / Heat Advisories in 2021
Heat Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this heat advisory at Aug 8, 2021, 2:41 PM CDT for 8 counties in Illinois; 11 counties in Missouri; 6 counties in Kentucky. It took effect at Aug 9, 2021, 11:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 2:41 PM CDT (19:41 UTC)
- In effect from
- Aug 9, 2021, 11:00 AM CDT
- Expired
- Aug 9, 2021, 1:53 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
All 25 counties
Alexander County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 64 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
099 WWUS73 KPAH 081941 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 241 PM CDT Sun Aug 8 2021 ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100- 107>112-114-090900- /O.NEW.KPAH.HT.Y.0004.210809T1600Z-210810T0100Z/ Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski- Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Pinckneyville, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 241 PM CDT Sun Aug 8 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Peak Afternoon Heat index around 105. * WHERE...Southeast Missouri and adjacent locations in southwest Illinois and southwest Kentucky. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...Scattered thunderstorms may provide temporary relief from the heat should you encounter one. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
2 follow-up statements
557 WWUS73 KPAH 090835 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 335 AM CDT Mon Aug 9 2021 ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100- 107>112-114-092000- /O.EXT.KPAH.HT.Y.0004.210809T1600Z-210813T0100Z/ Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski- Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Pinckneyville, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 335 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THURSDAY... * WHAT...Peak Afternoon Heat index from 100 up to 110 each day. * WHERE...Southeast Missouri and adjacent locations in southwest Illinois and southwest Kentucky. * WHEN...From 11 AM Monday to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...Scattered thunderstorms (especially today) may provide temporary relief from the heat should you encounter one. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
263 WWUS73 KPAH 091853 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 153 PM CDT Mon Aug 9 2021 ILZ080-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100- 107>112-114-100900- /O.CAN.KPAH.HT.Y.0004.000000T0000Z-210813T0100Z/ /O.NEW.KPAH.HT.Y.0005.210810T0000Z-210813T0100Z/ Perry IL-Jackson-Williamson-Union-Johnson-Alexander-Pulaski- Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Pinckneyville, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 153 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM CDT THURSDAY... * WHAT...Peak Afternoon Heat index 105 to 110 each day. * WHERE...Southeast Missouri and adjacent locations in southwest Illinois and southwest Kentucky. * WHEN...From 11 AM Monday to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...Scattered thunderstorms may provide temporary relief from the heat should you encounter one. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ ILZ075>078-081>083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 100900- /O.NEW.KPAH.HT.Y.0005.210810T1600Z-210811T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Franklin-Hamilton-White-Saline- Gallatin-Pope-Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg- Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-Daviess- McLean-Muhlenberg-Todd- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, West Frankfort, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 153 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Peak afternoon heat index around 105. * WHERE...Southeast Illinois, Southwest Indiana, and adjacent portions of western Kentucky. * WHEN...Tuesday from 11 AM to 8 PM CDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. * ADDITIONAL DETAILS...Scattered thunderstorms may provide temporary relief from the heat should you encounter one. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this heat advisory went out at Aug 8, 12:33 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 8, 12:33 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1233 PM CDT Sun Aug 8 2021 .UPDATE... Issued at 1233 PM CDT Sun Aug 8 2021 Updated the aviation section for the 18Z TAF issuance. && .SHORT TERM...(Today through Tuesday night) Issued at 350 AM CDT Sun Aug 8 2021 Mid level trof seems to be a bit quicker to move in from the west as opposed to this time yesterday. Should be approaching the mid/upper MS River Valley later today and this evening, then push through to the east of the region by Monday afternoon. Should see an uptick in convection later this afternoon over portions of southeast MO...possibly into sw IL. Storm chances then ramp up over much of the rest of the forecast area tonight into Monday as the aforementioned H50 trof moves into the region. There could be enough low to mid level shear to support organized convection with this trof, but the diurnal timing, much of it being at night and Monday morning, lack of instability may preclude the overall severe storm threat. As the trof moves east of the forecast area Tuesday, shower/thunderstorm chances will wane some and the heat will likely increase with high temps in the lower half of the 90s and dew points in the muggy 70s. Could end up with heat indices from 100 to 105 at many locations, possibly even a bit higher along/west of the MS River. .LONG TERM...(Wednesday through Saturday) Issued at 350 AM CDT Sun Aug 8 2021 In the extended forecast period, the PAH forecast area will continue to be under a persistent southwesterly moist low level flow, which will provide instability and moisture for possible shower and thunderstorm development mainly in the afternoons and evenings. Meanwhile, the mid level flow pattern over us will be rather slack, with a more active, and generally cyclonic northern stream flow just to our north. Subtle (according to most medium range model solutions) energy impulses within the pattern may help to trigger some of the convection, otherwise there will be no surface boundary present until early Fri. Thus, PoPs continue to be 40% or less. In fact, some smoothing and blending with other model data was done to temper the NBM PoP solution somewhat, which has tended to be overdone on PoPs in this kind of deep moist convective pattern. QPF will be limited too, overall. A surface cold front is progged to swing through our region on Fri, ushering in a cooler and drier airmass for Sat (Day 7) as surface high pressure builds over the Midwest. By Sat afternoon, if any lingering rain occurs at all, it is not likely to be accommodated by lightning. Highs in the lower half of the 90s will be common Wed and Thu, with lows in the lower half of the 70s. Afternoon heat indices in the 100 to 105 range are expected during those days at most locations. A cooldown is expected to start by late Fri, slowly at first, and more so in the northern half of the region. && .AVIATION... Issued at 1233 PM CDT Sun Aug 8 2021 Cloud cover is expected to increase through the afternoon and evening hours. Scattered showers and storms are expected to move into Southeast Missouri late this afternoon and a strong to severe storm can't be ruled out at KCGI. Rain chances spread eastward during the evening and overnight. Thunderstorm activity is most likely in the late afternoon to early evening hours at KCGI and the evening hours at KMVN. Thunder is possible overnight into tomorrow at all sites, but with probabilities low enough that they are left out at this time. Cigs are likely to fall into or near MVFR overnight. Vsby drops to MVFR and briefly IFR are possible with heavier rain/thunderstorms. Winds will be out of the S to SSW through the TAF period, with gusts up to 20 kts at western terminals this afternoon and early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...GM LONG TERM...DB AVIATION...ATL
Hazardous weather outlook, Aug 8, 12:55 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1255 PM CDT Sun Aug 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1255 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A severe thunderstorm watch is in effect for portions of southeast Missouri until 8 PM. Refer to the watch for details. The chance of thunderstorms spreads over the rest of the area late this afternoon into tonight. Outside of the watch area, locally heavy rain and lightning are the main, commonplace storm hazards, but be aware that any stronger storms late this afternoon, closer to the watch area, may produce gusty winds, as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms are forecast Monday through Friday, primarily during the afternoons and evenings. A few stronger storms with gusty winds cannot be ruled out on Monday east of the Mississippi River. Afternoon heat indices may reach from 100 to 105 most days outside of thunderstorm activity, especially Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters in the watch area in southeast Missouri are requested to activate.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:38 PM CDT | Special Weather Statement | PAH | Butler | 52 min |
| Aug 8, 3:44 PM CDT | Special Weather Statement | PAH | Carter | 46 min |
| Aug 8, 4:32 PM CDT | Special Weather Statement | PAH | Wayne | 43 min |
| Aug 8, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 40 min |
| Aug 8, 5:17 PM CDT | Special Weather Statement | PAH | Bollinger | 43 min |
| Aug 8, 5:22 PM CDT | Special Weather Statement | PAH | Bollinger, Wayne | 38 min |
| Aug 8, 5:49 PM CDT | Special Weather Statement | PAH | Cape Girardeau | 41 min |
| Aug 8, 5:56 PM CDT | Special Weather Statement | PAH | Butler | 34 min |
| Aug 8, 6:46 PM CDT | Special Weather Statement | PAH | Butler | 44 min |
| Aug 8, 6:54 PM CDT | Areal Flood Advisory | PAH | Butler | 2 hr |
Nearby
Heat Advisories in Missouri, 2021Heat Advisories in Illinois, 2021Heat Advisories in Kentucky, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.